About

Member has chosen to not make this information public.

Groups

Member not yet following any Groups.

Pages

Member not yet following any Pages.

Posts (11)

Thu, May 30 5:37pm · Weaning off Metoprolol in Heart Rhythm Conditions

Hi @elland77,

First consideration is why and what condition your doctor prescribed Metoprolol. Make sure you consult your doctor because depending on your condition there are other medications a physician can prescribe for your condition.

There are a number of Mayo Clinic bloggers that have experienced the same symptoms and worse including me. You are wise to taper but DO THE REASEARCH ON METOPROLOL so you understand why you feel the way you feel and absolutely can not quit cold turkey.

If you know for sure this drug is making you sick and it's not a combination of other medications or supplements etc. STAND UP TO YOUR DOCTOR no one knows your body better than you do.

I am in a 6 wk taper and by the Grace of God, I can honestly tell you a lot of symptoms are going away or subsiding. Make sure you stay well hydrated and eat a very clean and healthy diet because I know it's what is helping me. God Bless you I hope this helps.

Mon, May 13 4:35pm · Weaning off Metoprolol in Heart Rhythm Conditions

Hi, @singitsoft,@afrobin @soliloquized,@heathytoday et. al, I saw an online seminar today regarding our condition(s) and potassium and magnesium shortage. Has anyone been prescribed magnesium or potassium or tried in their heath care routine? Thanks

Sun, May 12 4:14pm · Weaning off Metoprolol in Heart Rhythm Conditions

Hello @rezon8r, I thought I would follow up regarding your post. It was really helpful because this is really tough. I'm in the middle of a withdrawal and with God's grace with my slow taper, I should be off Metoprolol by the beginning of June. How are you doing?

Wed, May 8 9:55pm · Weaning off Metoprolol in Heart Rhythm Conditions

One last response. I had to research Metoprolol to understand why I was experiencing my health decline.That to slow the heart rate the medication has an anti-anxiety portion to it and can "act like a benzo" in the system. That's why you can' just quit cold turkey. I believe that (for me) I'm very sensitive to it and can't take this type of medication. As you will see in the blog/posts some people have been taking Metoprolol for years with no problems.

Wed, May 8 9:38pm · Weaning off Metoprolol in Heart Rhythm Conditions

For me yes It has. But I was also prescribed 1 Mg of Valium for 3 1/2 years so the Metoprolol increased the effects and I experienced tolerance/with drawl symptoms. I took care of myself and took vitamins and supplements but after a while it didn't help. Now Magnesium, Vitamin D, Vitamin B cause withdrawl symptoms. Monitor your intake and talk to your doctor.

Wed, May 8 8:51pm · Weaning off Metoprolol in Heart Rhythm Conditions

Hi, @singitsoft, I have to agree with @afrobin @soliloquized and @heathytoday. Along with supplements make sure you maintain a healthy diet. For me the Metoprolol was causing additional symptoms besides the tachycardia. I started with dizziness, nausea, extreme weakness, I attributed it to another condition but since I started the tapering and a heathy diet and exercise as much as I can for now I feel better. I would definitely consult my doctor before quitting the metoprolol and NOT quit cold turkey depending on how long you were taking the Metoprolol it can cause additional heath problems……

Sun, May 5 3:27pm · Weaning off Metoprolol in Heart Rhythm Conditions

Thank You. That's great advice. The only positive in this is that Benzo tolerance with drawl forces a healthy diet because certain and most unhealthy foods hurt, cause pain and send me into a tailspin.

Sun, May 5 1:01pm · Weaning off Metoprolol in Heart Rhythm Conditions

Yep! AFRobin, I wish I had taken a more proactive position regarding my heath during that time and researched the valium before taking it. I was (I felt) a healthy 125lbs, and very active before the fall and even after when the vertigo would allow. I'm now aprox 95 lbs weak and frail. Benzos are a life destroying evil that doctors should prescribe with the most extreme caution, if ever, and no past even ten days. I found out tolerance for the Valium was building in my system after 14 days because it had already compromised the GABA in my brain and nervous system and I took it for 3 1/2 years!

There are soooo many people, especially ages 65 to 80 hooked on benzos and dying from it. The numbers for emergency room visits for people in this age group taking Benzos is heart breaking!! There is so much info on Benzos and anti-anxiety meds if you research it. Maybe big pharma increased the percentages a physician can earn for prescribing these types of addictive meds?

I wish the doctors would think of a family member when they are prescribing these meds and give their patients a stern and heartfelt warning because my doctors said nothing. They just kept writing out those prescriptions with a smile. I'm sure they wouldn't want a loved one to experience this kind of Hell. My son says:" I'm so sorry you are going through this Mom" and I'm sorry he has to see me this way.

Benzos are no joke and because Metoprolol has an anti-anxiety agent it's also addictive and causes some people like me all kinds of health problems that like me, they don't attribute to the medication.

The medical community needs to look at other options for treating heart patients. (And they're out there) Especially when the patient comes to them with their health already compromised. Makes no sense.

With the grace of God and his guidance, when my tolerance withdrawl is complete from these meds, my life, my health and lost time with my family will be restored to being as healthy as I was before the fall. In Jesus' precious name!